Alert archive / Hawaii / Wind Advisories in 2023

Wind Advisory 4, NWS Honolulu, HI

February 9, 2023Honolulu County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 9, 2023, 12:17 PM HST for Honolulu County, Hawaii. It took effect at Feb 10, 2023, 6:00 AM HST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 9, 2023, 12:17 PM HST (22:17 UTC)
In effect from
Feb 10, 2023, 6:00 AM HST
Expired
Feb 10, 2023, 3:29 AM HST
In force
Issued by
NWS Honolulu, HI

County Honolulu County, HI

The radar

The Molokai radar (PHMO), 88 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 10.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2023-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2023-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
636 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

270 
WWHW70 PHFO 092217
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
1217 PM HST Thu Feb 9 2023

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM FRIDAY FOR MOST OF 
OAHU... 
...HIGH WIND WARNING IN EFFECT UNTIL FRIDAY EVENING OVER THE 
KOHALA MOUNTAINS AND WAIMEA AREA ON THE BIG ISLAND... 
...WIND ADVISORY IN EFFECT UNTIL FRIDAY EVENING FOR MOST LOWER 
ELEVATION AREAS... 
...WIND ADVISORY IN EFFECT UNTIL FRIDAY EVENING FOR THE SUMMITS 
OF MAUNA KEA MAUNA LOA AND HALEAKALA...

.Strong high pressure northeast of the state will produce locally
damaging trade winds that will be accelerated over and downwind 
of island terrain through Friday.

HIZ006-007-010-011-033-034-036-101130-
/O.UPG.PHFO.WI.Y.0003.000000T0000Z-230211T0400Z/
/O.NEW.PHFO.WI.Y.0004.230210T1600Z-230211T0400Z/
/O.EXB.PHFO.HW.W.0001.000000T0000Z-230210T1600Z/
Waianae Coast-Oahu North Shore-Central Oahu-Waianae Mountains-
Honolulu Metro-Ewa Plain-Koolau Leeward-
1217 PM HST Thu Feb 9 2023

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST FRIDAY...

* WHAT...For the High Wind Warning, east winds 30 to 35 mph with 
  localized gusts over 60 mph. For the Wind Advisory, east winds 
  around 30 mph with localized gusts over 50 mph expected.

* WHERE...Portions of Oahu, mainly near lee facing slopes
  including Honolulu, the central valley, and over higher 
  elevations.

* WHEN...For the High Wind Warning, until 6 AM HST Friday. For 
  the Wind Advisory, from 6 AM to 6 PM HST Friday.

* IMPACTS...Damaging winds may blow down trees and power lines 
  and damage roofs. Power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may lead to property damage. Hazardous driving
conditions due to powerful cross winds will pose a serious risk
for drivers, especially for light weight and high profile
vehicles. Loose outdoor items should be brought inside or secured
properly.

&&

$$

HIZ026-054-101130-
/O.CON.PHFO.HW.W.0001.000000T0000Z-230211T0400Z/
Kohala-Big Island North-
1217 PM HST Thu Feb 9 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WHAT...East winds 25 to 40 mph with localized gusts up to 60 
  mph.

* WHERE...Kohala mountains and the Waimea areas on the Big 
  Island.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...Damaging winds may blow down trees and power lines 
  and damage roofs. Power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may lead to property damage. Hazardous driving
conditions due to powerful cross winds will pose a serious risk
for drivers, especially for light weight and high profile
vehicles. Loose outdoor items should be brought inside or secured
properly.

&&

$$

HIZ001-003-004-009-015>018-027-029>032-035-037>053-101130-
/O.CON.PHFO.WI.Y.0003.000000T0000Z-230211T0400Z/
Niihau-Kauai Southwest-Kauai Mountains-Olomana-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-
Big Island Interior-Kauai North-Kauai East-Kauai South-
East Honolulu-Koolau Windward-Molokai Windward-Molokai Southeast-
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Maui Central Valley North-
Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-
1217 PM HST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WHAT...Northeast winds 20 to 35 mph with localized gusts up to 
  50 mph.

* WHERE...Kauai, Niihau, windward Oahu, Molokai, Lanai, Maui and 
  portions of the Big Island.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches, blow away tents and awnings and make it 
  difficult to steer, especially for drivers of high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make
sure tents and awnings are secure or take them down. Be prepared
for power outages. 

&&

$$

HIZ022-028-101130-
/O.CON.PHFO.WI.Y.0003.000000T0000Z-230211T0400Z/
Haleakala Summit-Big Island Summits-
1217 PM HST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WHAT...East winds 30 to 50 mph with localized gusts over 70 
  mph.

* WHERE...Summits of Haleakala, Mauna Loa and Mauna Kea.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...Winds this strong can make driving and walking 
  difficult. The winds can forcefully open doors and damage 
  hinges or slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider postponing travel to the summits until conditions
improve. If you must travel to the summits, use extra caution
walking and driving. Be careful opening or closing doors.

&&

$$
R Ballard
2 follow-up statements
683 
WWHW70 PHFO 100136
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
336 PM HST Thu Feb 9 2023

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM FRIDAY FOR MOST OF
OAHU... 
...HIGH WIND WARNING IN EFFECT UNTIL FRIDAY EVENING OVER
THE KOHALA MOUNTAINS AND WAIMEA AREA ON THE BIG ISLAND... 
...WIND ADVISORY IN EFFECT UNTIL FRIDAY EVENING FOR MOST LOWER 
ELEVATION AREAS... 
...WIND ADVISORY IN EFFECT UNTIL FRIDAY EVENING FOR THE SUMMITS 
OF MAUNA KEA MAUNA LOA AND HALEAKALA...

.Strong high pressure northeast of the state will produce locally
damaging trade winds over and downwind of island terrain through 
Friday.

HIZ006-007-010-011-033-034-036-101445-
/O.CON.PHFO.HW.W.0001.000000T0000Z-230210T1600Z/
/O.CON.PHFO.WI.Y.0004.230210T1600Z-230211T0400Z/
Waianae Coast-Oahu North Shore-Central Oahu-Waianae Mountains-
Honolulu Metro-Ewa Plain-Koolau Leeward-
336 PM HST Thu Feb 9 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM HST FRIDAY...

* WHAT...For the High Wind Warning, east winds 30 to 35 mph with 
  localized gusts over 60 mph. For the Wind Advisory, east winds 
  around 30 mph with localized gusts over 50 mph expected.

* WHERE...Portions of Oahu, mainly near lee facing slopes 
  including Honolulu, the central valley, and over higher 
  elevations.

* WHEN...For the High Wind Warning, until 6 AM HST Friday. For 
  the Wind Advisory, from 6 AM to 6 PM HST Friday.

* IMPACTS...Damaging winds may blow down trees and power lines 
  and damage roofs. Power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may lead to property damage. Hazardous driving
conditions due to powerful cross winds will pose a serious risk
for drivers, especially for light weight and high profile
vehicles. Loose outdoor items should be brought inside or secured
properly.

&&

$$

HIZ026-054-101445-
/O.CON.PHFO.HW.W.0001.000000T0000Z-230211T0400Z/
Kohala-Big Island North-
336 PM HST Thu Feb 9 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WHAT...East winds 25 to 40 mph with localized gusts up to 60 
  mph.

* WHERE...Kohala mountains and the Waimea areas on the Big 
  Island.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...Damaging winds may blow down trees and power lines 
  and damage roofs. Power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may lead to property damage. Hazardous driving
conditions due to powerful cross winds will pose a serious risk
for drivers, especially for light weight and high profile
vehicles. Loose outdoor items should be brought inside or secured
properly.

&&

$$

HIZ001-003-004-009-015>018-027-029>032-035-037>053-101445-
/O.CON.PHFO.WI.Y.0003.000000T0000Z-230211T0400Z/
Niihau-Kauai Southwest-Kauai Mountains-Olomana-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-
Big Island Interior-Kauai North-Kauai East-Kauai South-
East Honolulu-Koolau Windward-Molokai Windward-Molokai Southeast-
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Maui Central Valley North-
Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-
336 PM HST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WHAT...Northeast winds 20 to 35 mph with localized gusts up to 
  50 mph.

* WHERE...Kauai, Niihau, windward Oahu, Molokai, Lanai, Maui and 
  portions of the Big Island.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches, blow away tents and awnings and make it 
  difficult to steer, especially for drivers of high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make
sure tents and awnings are secure or take them down. Be prepared
for power outages. 

&&

$$

HIZ022-028-101445-
/O.CON.PHFO.WI.Y.0003.000000T0000Z-230211T0400Z/
Haleakala Summit-Big Island Summits-
336 PM HST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WHAT...East winds 30 to 50 mph with localized gusts over 70 
  mph.

* WHERE...Summits of Haleakala, Mauna Loa and Mauna Kea.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...Winds this strong can make driving and walking 
  difficult. The winds can forcefully open doors and damage 
  hinges or slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider postponing travel to the summits until conditions
improve. If you must travel to the summits, use extra caution
walking and driving. Be careful opening or closing doors.

&&

$$
R Ballard
991 
WWHW70 PHFO 101329
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
329 AM HST Fri Feb 10 2023

...HIGH WIND WARNING IN EFFECT UNTIL THIS EVENING FOR MOST OF 
OAHU... 
...HIGH WIND WARNING IN EFFECT UNTIL SATURDAY MORNING OVER THE 
KOHALA MOUNTAINS AND WAIMEA AREA ON THE BIG ISLAND... 
...WIND ADVISORY IN EFFECT UNTIL SATURDAY MORNING FOR MOST LOWER 
ELEVATION AREAS... 
...WIND ADVISORY IN EFFECT UNTIL SATURDAY MORNING FOR THE SUMMITS
OF MAUNA KEA MAUNA LOA AND HALEAKALA...

.Strong high pressure northeast of the state will produce locally
damaging trade winds over and downwind of island terrain through
Satuday morning. Wind speeds will trend slowly lower into the 
breezy range for most areas through the weekend.

HIZ006-007-010-011-033-034-036-110230-
/O.CAN.PHFO.WI.Y.0004.230210T1600Z-230211T0400Z/
/O.EXB.PHFO.WI.Y.0003.230211T0400Z-230211T1600Z/
/O.EXT.PHFO.HW.W.0001.000000T0000Z-230211T0400Z/
Waianae Coast-Oahu North Shore-Central Oahu-Waianae Mountains-
Honolulu Metro-Ewa Plain-Koolau Leeward-
329 AM HST Fri Feb 10 2023

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST
SATURDAY...

* WHAT...For the High Wind Warning time period, east winds 30 to
  40 mph with localized gusts over 60 mph. For the Wind Advisory
  time period, east winds 25 to 35 mph with localized gusts over 
  50 mph expected.

* WHERE...Most areas on Oahu.

* WHEN...The High Wind Warning in effect until 6 PM HST this
  evening. The Wind Advisory in effect from 6 PM this evening
  until 6 AM HST Saturday morning.

* IMPACTS...Damaging winds may blow down trees and power lines and
  damage roofs. Power outages are possible. Driving will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may lead to property damage. Hazardous driving
conditions due to powerful cross winds will pose a serious risk
for drivers, especially for light weight and high profile
vehicles. Loose outdoor items should be brought inside or secured
properly.

&&

$$

HIZ026-054-110230-
/O.EXT.PHFO.HW.W.0001.000000T0000Z-230211T1600Z/
Kohala-Big Island North-
329 AM HST Fri Feb 10 2023

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

* WHAT...East winds 20 to 40 mph with localized gusts over 70 
  mph.

* WHERE...The Kohala Mountains and the Waimea area on the Big 
  Island.

* WHEN...Until 6 AM HST Saturday.

* IMPACTS...Damaging winds may blow down trees and power lines and
  damage roofs. Power outages are possible. Driving will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may lead to property damage. Hazardous driving
conditions due to powerful cross winds will pose a serious risk
for drivers, especially for light weight and high profile
vehicles. Loose outdoor items should be brought inside or secured
properly.

&&

$$

HIZ001-003-004-009-015>018-027-029>032-035-037>053-110230-
/O.EXT.PHFO.WI.Y.0003.000000T0000Z-230211T1600Z/
Niihau-Kauai Southwest-Kauai Mountains-Olomana-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-
Big Island Interior-Kauai North-Kauai East-Kauai South-
East Honolulu-Koolau Windward-Molokai Windward-Molokai Southeast-
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Maui Central Valley North-
Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-
329 AM HST Fri Feb 10 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

* WHAT...East winds 20 to 30 mph with localized gusts over 50 
  mph.

* WHERE...Portions of Kauai, Niihau, Oahu, Molokai, Lanai, Maui
  and the Big Island.

* WHEN...Until 6 AM HST Saturday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches, blow away tents and awnings and make it 
  difficult to steer, especially for drivers of high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make
sure tents and awnings are secure or take them down. Be prepared
for power outages. 

&&

$$

HIZ022-028-110230-
/O.EXT.PHFO.WI.Y.0003.000000T0000Z-230211T1600Z/
Haleakala Summit-Big Island Summits-
329 AM HST Fri Feb 10 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

* WHAT...East winds 35 to 50 mph with localized gusts over 65 
  mph.

* WHERE...The summits of Haleakala on Maui, including the summits
  of Mauna Kea and Mauna Loa on the Big Island.

* WHEN...Until 6 AM HST Saturday.

* IMPACTS...Winds this strong can make driving and walking 
  difficult. The winds can forcefully open doors and damage 
  hinges or slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider postponing travel to the summits until conditions
improve. If you must travel to the summits, use extra caution
walking and driving. Be careful opening or closing doors.

&&

$$

RCB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 9, 10:10 AM HST, 2 hours 7 minutes earlier.

Area forecast discussion, Feb 9, 10:10 AM HST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
1010 AM HST Thu Feb 9 2023

.SYNOPSIS...
A persistent, strong high far to the northeast of Hawaii will
keep windy trades blowing through the middle of next week. The
trade winds could be locally damaging in a few spots today and
Friday. Trades will ease just a bit this weekend as the high
weakens, then again Monday night into Tuesday. A trough aloft near
the islands will keep the trades rather wet at times through the
next several days. Most showers will focus windward and mauka, but
a few showers will reach leeweard areas at times especially
during the nights and mornings.

&&

.DISCUSSION...
A 1036 mb surface high located about 950 mi NNE of PHNL is moving
toward the ENE about 15 kt. This high is responsible for the
trades reaching very windy levels sustained 30 mph or higher in
localized areas. A few isolated lowland spots have even been
reaching High Wind Warning criteria in gusts, and the PHTO to PHKO
pressure difference exceeded 5 mb at 18z, so the warning and
advisory certainly remain prudent through today.

A strong surface ridge extending to the SW of the high will keep
the local pressure gradient rather strong through the next few
days, but slight easing of the wind speeds is expected on Friday
as the main high moves away. However, probably not enough to
adjust advisories and warnings. A bit more easing of the wind is
expected over the weekend and would expect we could allow the wind
headlines to expire and/or trim them back for this time period.

A couple of highs coming in from the west Pacific will pass far NW
of Hawaii and essentially merge with the dominant east Pacific
high into the middle of next week, keeping trades blowing at windy
levels overall. Models agree on a relative minimum in trade wind
speeds Mon night into Tue as a col between two highs passes about
900 mi N of the islands.

A trough in the mid to upper levels over and S of the islands is
keeping our local airmass somewhat unstable. This is not expected
to change significantly for the next several days, so the trade
winds will continue to be rather wet overall with numerous to
frequent showers windward and mauka, along with a few showers
blowing leeward at times.

&&

.AVIATION...
As high pressure passes north of the state, strong and gusty
trade winds will persist across the islands today through Friday.
Surface winds in excess of 30 kts will be possible throughout the
day with even higher gusts. As a result, AIRMET Tango has been
updated this morning to include 30 kt surface winds. AIRMET Tango
also remains in effect for moderate to isolated severe low level
turbulence over and downwind of terrain of all islands. This
AIRMET will remain in effect through at least Friday. Finally,
model soundings and PIREPs already received this morning indicate
that winds aloft will be even stronger, up to about 40 kts in the
layer between the surface and 2,000 feet. This could produce some
low-level wind shear, especially during the late morning into
early afternoon near Maui.

The strong trades will allow for passing showers, especially
during the overnight to early morning hours over windward and
mountain areas. AIRMET Sierra remains in effect for tempo mountain
obscuration this morning across north through east sections of
Oahu, Molokai, and Maui. This AIRMET may be dropped later today,
however, as shower activity and low cloud coverage become less
widespread. Otherwise, VFR flight conditions will generally
prevail at most locations.

&&

.MARINE...
Strong- to gale-force easterly trade winds will continue through
the second half of the week as high pressure passes to the north.
Gales are most likely over the typically windier waters and
channels from Oahu to the Big Island. Seas have responded and
expected to top out in the 10 to 15 ft range today through
Friday. Although winds and seas should drop slightly over the
upcoming weekend as a weakness in the ridge develops far north-
northwest of the area, rough boating conditions will continue with
Small Craft Advisory conditions expected for most waters.

Surf along north and west facing shores will briefly lower
this morning as the swell that peaked over the past couple of
days moves out. As this swell moves out, a fresh north- northwest
swell from a gale that developed west of the Date Line early this
week will arrive and build down the island chain today. The new
north-northwest swell energy should pick up quickly through the
morning and peak tonight. By Friday the swell will be past peak
and ease quickly into the weekend. A small long- period northwest
swell from a hurricane- force low centered around 1900 nautical
miles to the northwest is expected to fill in late Saturday and
linger through the weekend.

Surf along east facing shores will quickly ramp up today as the
strong trades expand over the state and upstream over the eastern
Pacific. This will result in advisory-level surf for most
easterly exposures through Friday.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM HST Friday for Niihau-Kauai Leeward-
Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana-Central
Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-
Maui Leeward West-Haleakala Summit-Big Island Interior-Big
Island Summits-Kauai North-Kauai East-Kauai South-East Honolulu-
Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-Molokai-
Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley
North-Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-Big Island
Southeast-Big Island East.

High Surf Advisory until 6 AM HST Saturday for Olomana-Maui
Windward West-Kauai East-Koolau Windward-Molokai Windward-
Molokai North-Maui Central Valley North-Windward Haleakala-Big
Island East-Big Island North.

High Wind Warning until 6 PM HST Friday for Kohala-Big Island
North.

Small Craft Advisory until 6 PM HST Friday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Oahu Leeward Waters-Maui County Windward
Waters-Maui County Leeward Waters-Big Island Windward Waters.

Gale Warning until 6 PM HST Friday for Kaiwi Channel-Maalaea Bay-
Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big
Island Southeast Waters.

&&

DISCUSSION...R Ballard
AVIATION...Vaughan
MARINE...Shigesato

In the hours before

Local storm report, Feb 9, 6:30 AM HST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
630 AM HST THU FEB 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     NON-TSTM WND DMG 6 NNE KAWAIHAE          20.12N 155.79W
02/09/2023                   HAWAII             HI   LAW ENFORCEMENT

            LARGE TREE ACROSS KOHALA MOUNTAIN ROAD BY
            KAHUA RANCH.

&&

MB
Local storm report, Feb 9, 10:23 AM HST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1023 AM HST THU FEB 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     NON-TSTM WND DMG MAKIKI                  21.31N 157.84W
02/09/2023                   HONOLULU           HI   COUNTY OFFICIAL

            PENSACOLA ST CLOSED BETWEEN NEHOA TO PIIKOI
            DUE TO DOWNED POLE W/ELECTRICAL WIRES. MORE
            THAN 2,100 CUSTOMERS ARE WITHOUT POWER IN
            THE MAKIKI AREA.

&&

MB
Local storm report, Feb 9, 11:05 AM HST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1105 AM HST THU FEB 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     NON-TSTM WND DMG 1 NNE PEARL CITY        21.42N 157.96W
02/09/2023                   HONOLULU           HI   BROADCAST MEDIA

            TREE DOWN ON KOMO MAI DR. AT AUMAKUA.

1055 AM     NON-TSTM WND DMG 2 SSW KAIMUKI           21.26N 157.82W
02/09/2023                   HONOLULU           HI   COUNTY OFFICIAL

            KALAKAUA AVE EAST BOUND LANE CLOSED AT
            DIAMOND HEAD WATER FOUNTAIN DUE TO FALLEN
            TREE.

&&
Local storm report, Feb 9, 11:41 AM HST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1141 AM HST THU FEB 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 AM     NON-TSTM WND DMG IWILEI                  21.32N 157.87W
02/09/2023                   HONOLULU           HI   COUNTY OFFICIAL

            KOKEA ST CLOSED BETWEEN KING ST AND
            DILLINGHAM BLVD DUE TO MULTIPLE DOWNED
            UTILITY POLES.

&&

MB
Local storm report, Feb 9, 12:05 PM HST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1205 PM HST THU FEB 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     NON-TSTM WND DMG 3 SW KANEOHE            21.37N 157.82W
02/09/2023                   HONOLULU           HI   COUNTY OFFICIAL

            LIKELIKE HWY (KANEOHE BOUND) IS CLOSED DUE
            TO FALLEN TREE WHICH FELL ON THE KALIHI SIDE
            BEFORE TUNNEL.

&&

MB

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:16 PM HSTHigh Wind WarningHFOHawaii, Honolulu60 hr
Feb 8, 3:43 PM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao24 hr

Nearby

Wind Advisories in Hawaii, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.